I am 46 years old now. For almost two years I was just struggling to get back on my feet after terrible bleeding episodes would literally drain the life out of me. I am still having issues and trying a 3 month birth control pill Spectra, if that does not work, I am due for hysterectomy. However, as much as this medication helps to stop the bleeding, it also gives me some weird side-effects such as nausea, abdominal pain, indigestion etc. I know they are all listed on the medication pamphlet but it also says these symptoms are suposed to subside after a while. Mine are just getting worse...Another bthing is I started having more issues after the heavy antibiotic course for H Pylory, which left my digestion in shambles. I ended up in ER twice last year, November (excessive blood loss and shortness of breath) and December (terrible abdominal pain (supposedly was UTI) and shortness of breath). They checked doppler for blood clots, ct scan of abdomen, blood work, urine, pelvic ultrasound..all clear except I am anemic. But since then I developed new disturbing symptoms, increased nausea and sudden need to eat (can eat only a little though), followed by indigestion and overall feeling of being unwell to the point of fainting, palpitations and anxiety that can easy progress to panic attack, abdominal cramping and often urge for bowel movemen which makes it somewhat easier, but not always. I never thought I would get to the point of being scared to eat or go to the bathroom. :( I noticed I am getting scared of any discomfort I start feeling and that throws me into panic and i hyperventilate. I have been through so much poking and prodding and testing these years, I am starting to be scared of it all and I am really staring to worry about it. I have a good OB/GYN and she is taking pretty good care of my female issues, however, my PCP has left me with lot to desire for, always acting like it is all in my head. I agree to a point, it might be, considering my anxiety issues but I seriously feel unwell to the point I have to lie down and sleep or rest, unable to physically function, short of breath and all. I just don't know what else to try and desperatelly need some advice. At the last visit with my PCP in October, she said my thyroid levels were elevated but she just said to check it in 6 months, that was it. I am currently taking Spectra as BCP and iron supplement and as much as I try to stay active I succumb to queasiness, upset stomach and palpitations almost every afternoon. Can someone offer some advice? Im really starting to be scared of it all. :(
You can't really help but feel anxious if your thyroid is out of whack. To calm your wrecked digestive tract, I would suggest you try Metamucil capsules and a probiotic and L-glutamine powder. Also a good whole-food supplement (vitamins with minerals). It will take time to regain your health. Keep after your thyroid issues.
Thank you kindly for your response. Seems I need to find another PCP and ask for more thyroid testing. I will get Metamucil and L-glutamine (what does this one do?), since I am already on a probiotic (forgot to mention). Having a lot of cancer in family, from pancreatic to stomach and sinus, I guess its understandable I'm anxious, but I don't want to live the rest of my life in fear. I am not a coward, if there is something wrong, I want to know. Thank you for finding time to answer to my post. :)
When you are taking Antibiotics for any reason, the strong dose ones kill off good bacteria in the stomache and digestive system along with the bad, the MD's never tell you this when they prescribe these meds, The treatment for HPylori is only 80% effective, and can return even after antibiotic treatment.
Any time you take antibiotics, you should take "Probiotics" every day and for at least seven days after the treatment ends. Jarrow has a good Probiotic (Saccharomyces Boulardii+Mos) They can be found in any health food shops, Vitamin stores etc, just make sure you get one with at least 5 billion per capsul. HPylori causes Nausea, Bloating or full feeling, when you are hungry and eat, you feel full right away and have increased atomache acid, thjis will also burn the esophagus if left untreated. The probiotic aides digestion with replaceing the good bacteria that is natural to digestion. Did your MD do a blood draw for a HPylori test a week or two after the cours of antibiotics? If not you need to be retested, but do not take any Antacids or acid pump prohibitors for ten days prior to the test. If you want to supress the Hpylori bacteria, then take Prilosec OTC every day, The HPylori bacteria thrives in stomache acid, the acid pumps stop with Prilosec and supresses the bad bacteria. Now as far as your thyroid is concerned, Look up Symptoms of Thyroid Disease, Hypo and Hyper, make a list of each, study the list, if you can compare your symtoms (symptoms) with these, then you need to insist your MD do the following tests, If He/She refuses or tells you you do not need them, then you need to find another MD or try an Endocrinologist that treats thyroid disease and not just Diabetes, The tests you need to insist on are: Tgab and TPO these are antbody tests for Hashimoto's Thyroiditis a common autoimmune (Hypoactive) Underactive thyroid disease., TSI, this test is an antibody test for an overactive autoimmune disease called Graves and is Hyperactive, then for actual Thyroid Hormone Levels the most important ones are Free T3 and Free T4, do not settle for just TSH alone, they will do TSH automatic, as part of the thyroid panel, but many MD's try and diagnose and treat by TSH alone, this would be another reason to stay away from these types of MD's by not testing for Free T3 and Free T4 they will never get you optimal with your level of medication. Treating your thyroid issues and symptoms, and getting your digestive tract in order might get rid of 90% of your issues, Hormones can cause a mountain of miserable symptoms, including digestive, constipation and iconsistant BM issues. I am sure you will feel much better getting your thyroid issues in order. If you get the tests I listed, insist on a printed copy of the relults and Post them on the Thyroid Community Forum (Not the MD one) and with these results and the reference ranges provided for each test
or send them to me via the Personal message format and I can explain your thyroid situation based on test results and answer any questions you may have about them or your diagnosis. Take Care, Regards FTB4
Thank you for the abundance of good advice, i will definitely ask my PCP to order those tests. I was already perusing through thyroid symptoms but I don't seem to have the most common ones or it could be that my thyroid is just starting to get out of whack (scary to think if it gets worse). I ordered L-glutamine and will continue to use a good Probiotic daily, including iron and multivitamin supplement. As for H.Pylori, no, my PCP did not recheck me for it. To be honest even if that thing is still present, I am so not going through all that antibiotic treatment again. I have some Omeprazol that was given to me to use during antibiotic treatment so maybe I should take those regularly? I was just trying to take the least amount of pills possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.